GI Herxing from Biaxin/Plaquenil

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

turbo5555
New Member


Date Joined Mar 2009
Total Posts : 5
   Posted 3/29/2009 11:26 AM (GMT -7)   
Has anyone had GI symptoms flair up on the BP combination? I get constipated then have loose stools than back to constipation. I also have heartburn and cramping etc. It is like my old IBS symptoms are making a dramatic comeback.

turbo5555

ticker
Veteran Member


Date Joined Feb 2003
Total Posts : 9208
   Posted 3/29/2009 5:30 PM (GMT -7)   

Hi turbo5555, welcome to the board!

How long have you been taking these meds?  Are you taking high-quality acidophilus at least two hours apart from the antibiotics?  This is very important.  Acidophilus replaces the good bacteria in your system.  The best ones to get are refrigerated and have a high culture count (such as 9 billion cultures per capsule).  Most healthfood stores have them.

Are you being treated by a knowledgeable doctor?  Make sure your doctor knows you are having these symptoms.


turbo5555
New Member


Date Joined Mar 2009
Total Posts : 5
   Posted 3/30/2009 9:31 AM (GMT -7)   
Hi Ticker,

I take a few hundred billion organisms per day and well away from my abxs. My doctor is very knowledgeable and he knows I am having these symptoms. This is my seventh week on the meds. I just wanted to know others experience with this drug combo.

saxmar
Veteran Member


Date Joined Feb 2007
Total Posts : 670
   Posted 3/30/2009 1:17 PM (GMT -7)   
The Biaxin/Plaquenil works for me. I always take the Acidophilus with this combo with breakfast and dinner. If I don't take this combo with food I get severe indigestion and GI problems. I always take omeprazole about a an hour beforer my other meds. This helps keep me from having reflux.

Except for a three month break from all abx I have been on this combo for well over a year. I added Spectracef about 6 months ago. I am slowly getting better. Last year at this time I was a physical an emotional when I was off the Biaxini/Plaquenil. I started feeling better whe I got back on the combo.

saxmar

nefferdun
Veteran Member


Date Joined Feb 2008
Total Posts : 900
   Posted 3/30/2009 4:52 PM (GMT -7)   
Well, I just posted on my topic that I started Biaxin today and am having MAJOR GI problems. Not good. I hope it goes away soon. That is one of the side effects listed. I am not taking plaqenil - yet. That comes next month if I can last.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 10, 2017 7:41 PM (GMT -7)
There are a total of 2,903,822 posts in 318,688 threads.
View Active Threads


Who's Online
This forum has 158098 registered members. Please welcome our newest member, Smitty.
348 Guest(s), 9 Registered Member(s) are currently online.  Details
Husband Johnny, notsosicklygirl, aphysicalwreck, countess18, Hoagie, Girlie, Sherrine, Lynnwood, Korissa